Tennessee, 2005

Hail in Tennessee, April 12, 2005

April 12, 2005 · NWS OHX · 2 events in 1 county or zone

2 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 12, 12:29 PM CST, 5 hours 6 minutes earlier.

Area forecast discussion, Apr 12, 12:29 PM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
129 PM CDT TUE APR 12 2005

.DISCUSSION...
IT WAS PARTLY CLOUDY ACROSS THE WESTERN HALF OF MIDDLE
TENNESSEE EARLY THIS AFTERNOON, AND MOSTLY CLOUDY ACROSS
EASTERN AREAS. AT 130 PM, ONLY ISOLATED SHOWERS WERE
OCCURRING OVER THE EXTREME NORTH, NEAR THE KENTUCKY BORDER.
STILL BELIEVE SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
WILL DEVELOP OVER THE MID STATE DURING THE MID TO LATE
AFTERNOON, ESPECIALLY IN AREAS WHERE TEMPERATURES MAKE IT
INTO THE LOWER 70S.

MAIN WEATHER CONCERN WILL BE ON WEDNESDAY, AS COOL CORE UPPER
LOW MOVES SOUTHEASTWARD ACROSS OUR FORECAST AREA AND BRINGS AN
ENHANCED CHANCE FOR HAIL. BELIEVE WELL PROBABLY SEE THE SCATTERED
SHOWERS AND THUNDERSTORMS OVER SOUTHERN ILLINOIS TODAY RE-DEVELOP
FURTHER SOUTH, IN OUR NECK OF THE WOODS, ON WEDNESDAY.

SHOWERS SHOULD PUSH SOUTH OF THE MID STATE WEDENSDAY NIGHT AND,
AFTER THAT, WERE LOOKING AT AN EXTENDED DRY SPELL FROM THURSDAY
THROUGH NEXT TUESDAY WITH CONDITIONS RIPE FOR AN OUTBREAK OF
SPRING FEVER AMONG THE MASSES.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    51  63  44  67 /  40  40  30  10
CLARKSVILLE  49  62  44  63 /  40  40  30  10
CROSSVILLE   49  61  43  61 /  60  50  30  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

19
Hazardous weather outlook, Apr 12, 4:30 AM CST, 13 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE APR 12 2005

TNZ005>011-022>034-056>066-075-077>080-093>095-131030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE APR 12 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT
A STRONG UPPER LEVEL LOW PRESSURE SYSTEM WILL MOVE FROM THE MIDDLE
MISSISSIPPI VALLEY TO TENNESSEE BY WEDNESDAY MORNING. AS THIS LOW
PRESSURE APPROACHES...THE ATMOSPHERE WILL DESTABILIZE. COLD AIR
ALOFT WILL CREATE THE POTENTIAL FOR THUNDERSTORMS WITH LARGE HAIL
THIS AFTERNOON AND EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE UPPER LOW PRESSURE SYSTEM WILL DRIFT TO OUR SOUTHEAST...BUT
ISOLATED HAIL PRODUCING THUNDERSTORMS COULD LINGER OVER THE AREA ON
WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SPOTTERS AND EMERGENCY MANAGERS MAY BE NEEDED TODAY
AND TONIGHT.

13

The radar

The Northeast Alabama radar (KHTX), 135 km away, was scanning. The volume nearest the first event began at 23:36 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Cumberland

When
April 12, 5:35 PM CST
Where
Cumberland County, 11 mi SW of Crab Orchard
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.783, -85.017

Hail, Cumberland

When
April 12, 6:08 PM CST
Where
Cumberland County, Crossville
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
35.950, -85.033

Spotter reported pea tp penny size hail.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2005Every state in 2005This day in weather historyWarnings in Tennessee, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443529, 5443530.